MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2101-0200
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right tha.It was reported that during impaction, the window trial disengage from the impaction handle and was impacted through the acetabulum.The trial was found and removed from the patient.Subsequent trials stayed engaged to the handle as intended.Surgery was completed successfully with a delay of approximately 30 minutes.The rep reported that the device may be available for return, and that he may be able to obtain intra-operative x-rays and the operative report, but does not have access to any additional information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: update to catalog number.An event regarding trial/handle disassociation involving a trident trial and cutting edge impactor was reported.The event was not confirmed.Method & results: product evaluation and results: not performed as product was not returned medical records received and evaluation: no medical records were received for review with a clinical consultant product history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Additional Manufacturer Narrative
Reported event: an event regarding trial/handle disassociation and intraoperative fracture involving a trident trial and cutting edge impactor was reported.The event was not confirmed.Method & results: -product evaluation and results: not performed as product was not returned.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusions: it was reported that the trident window trial became disassociated from the impaction handle and was impacted through the acetabulum.The trial was found and removed from the patient.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Primary procedure, right tha.It was reported that during impaction, the window trial disengage from the impaction handle and was impacted through the acetabulum.The trial was found and removed from the patient.Subsequent trials stayed engaged to the handle as intended.Surgery was completed successfully with a delay of approximately 30 minutes.The rep reported that the device may be available for return, and that he may be able to obtain intra-operative x-rays and the operative report, but does not have access to any additional information.Update 13/december/2019 wg: spoke to rep.During impaction, the impactor disengaged from the trial without the surgeon's knowledge.The surgeon believed he was continuing to impact the trial, unaware that the impactor was disengaged.As a result, the impactor slipped through one of the four windows of the trial and punctured the acetabulum.The impactor did not pass straight through the threaded portion of the trial, and was able to be engaged with other trials without disengaging.Surgery was completed as described in the original event description.Rep re-confirmed that no further information will be released by the hospital or surgeon.

Brand Name
UNIVERSAL IMPACTOR/POSTIONER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8892500
Report Number0002249697-2019-02848
Device Sequence Number286556
Product Code LPH
UDI-Device Identifier07613327211511
UDI-Public07613327211511
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2101-0200
Device Catalogue Number2101-0200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer12/19/2019
03/07/2022
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date01/17/2020
04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale